Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 30, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 8, 2010, 3:08 PM EDT for Crisp County, Dooly County, Wilcox County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2010, 3:08 PM EDT (19:08 UTC)
- Expired
- Apr 8, 2010, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Crisp County, GA, Dooly County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS52 KFFC 081908
SVRFFC
GAC081-093-315-082000-
/O.NEW.KFFC.SV.W.0030.100408T1908Z-100408T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT THU APR 8 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRISP COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN DOOLY COUNTY IN CENTRAL GEORGIA
NORTHWESTERN WILCOX COUNTY IN CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CORDELE...MOVING
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GEORGIA VETERANS MEMORIAL STATE PARK...RAINES...WENONA...
RICHWOOD...EAST CRISP...TREMONT...SEVILLE...PLEASANT VIEW AND
TIPPETTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3183 8387 3184 8393 3186 8395 3190 8394
3191 8393 3197 8394 3217 8364 3199 8349
3180 8383
TIME...MOT...LOC 1908Z 234DEG 27KT 3189 8389
$$2 follow-up statements
411
WWUS52 KFFC 081932
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT THU APR 8 2010
GAC081-093-315-082000-
/O.CON.KFFC.SV.W.0030.000000T0000Z-100408T2000Z/
CRISP GA-WILCOX GA-DOOLY GA-
332 PM EDT THU APR 8 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN DOOLY...NORTHWESTERN WILCOX AND CRISP COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR CORDELE...MOVING NORTHEAST AT
30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
CRISP...TREMONT...SEVILLE...PLEASANT VIEW AND TIPPETTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3183 8387 3184 8393 3186 8395 3190 8394
3191 8393 3197 8394 3217 8364 3199 8349
3180 8383
TIME...MOT...LOC 1932Z 241DEG 28KT 3196 8370
$$920
WWUS52 KFFC 081950
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT THU APR 8 2010
GAC081-093-081958-
/O.CAN.KFFC.SV.W.0030.000000T0000Z-100408T2000Z/
CRISP GA-DOOLY GA-
350 PM EDT THU APR 8 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOOLY AND CRISP
COUNTIES IS CANCELLED...
THE THUNDERSTORM HAD MOVED OUT OF THE COUNTY...THUS THE WARNING HAS
BEEN CANCELLED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3211 8361 3211 8360 3206 8355 3204 8354
3200 8349 3199 8349 3195 8355 3193 8360
TIME...MOT...LOC 1948Z 237DEG 30KT 3202 8354
$$
GAC315-082000-
/O.CON.KFFC.SV.W.0030.000000T0000Z-100408T2000Z/
WILCOX GA-
350 PM EDT THU APR 8 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN WILCOX COUNTY...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT VIEW...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3211 8361 3211 8360 3206 8355 3204 8354
3200 8349 3199 8349 3195 8355 3193 8360
TIME...MOT...LOC 1948Z 237DEG 30KT 3202 8354
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:30 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 8, 11:30 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT THU APR 8 2010 .UPDATE... THE SURFACE FRONT IS APPROACHING NORTHWEST GEORGIA AT THIS TIME. AN AREA OF SHOWERS ARE SPREADING ACROSS PORTIONS OF NORTH GEORGIA AHEAD OF THE FRONT. CONVECTION NOTED OVER PORTIONS OF EAST ALABAMA AND ISOLATED THUNDER EXPECTED IN AREA FROM ATLANTA SOUTHWARD THIS AFTERNOON. PREFRONTAL SHOWERS ARE AIDING THE THE STABILIZATION OF ATMOSPHERE ALONG AND NORTH I-85. COULD STILL SEE ISOLATED STRONG STORMS SOUTH OF AN ATLANTA TO ATHENS LINE THIS AFTERNOON. TWEAKED TEMPS/POPS BASED UPON CURRENT CONDITIONS. UPDATED FORECASTS ISSUED SHORTLY. .SYNOPSIS... UPPER FLOW WILL BRIEFLY BECOME MORE PROGRESSIVE THROUGH THE SHORT TERM AS NE PACIFIC ENERGY SHIFTS ONSHORE...ALLOWING THE CENTRAL U.S. TROUGH TO PROGRESS INTO THE EASTERN STATES AS THE SUBTROPICAL RIDGE SHIFTS OFF THE SE U.S. COAST. HOWEVER...PATTERN WILL QUICKLY RETURN TO WESTERN U.S. TROUGH/EASTERN U.S. RIDGE BY EARLY NEXT WEEK...AND REMAIN EXTREMELY PERSISTENT THROUGH ALL OF NEXT WEEK. AN EQUALLY DEEP TROUGH WILL PERSIST IN THE WESTERN/CENTRAL ATLANTIC. THIS ALL TELECONNECTS TO A HIGH AMPLITUDE SUBTROPICAL RIDGE THAT WILL BUILD ACROSS THE EASTERN STATES EARLY IN THE WEEK AND WILL LIKELY REMAIN IN PLACE INTO THE NEXT WEEKEND...WITH ONLY SLOW CHANGES EXPECTED. 19 && .SHORT TERM /TODAY THROUGH SATURDAY/... MAIN CONCERN FOR THE SHORT TERM IS THE FIRST PERIOD...DURING WHICH THERE IS A CHANCE FOR THUNDERSTORMS AND A MINIMAL THREAT THAT SOME WILL BE SEVERE...ALL IN ASSOCIATION WITH ADVANCING FULL-LATITUDE UPPER TROUGH FROM THE CENTRAL U.S. INTO THE EASTERN U.S. ASSOCIATED FRONTAL SYSTEM AT 06Z APPEARS TO BE NEAR THE MS RIVER...WITH ATTENDANT NARROW LINE OF MODERATE CONVECTION JUST IN ADVANCE. GOOD MOISTURE RETURN IS NOTED EARLY THIS MORNING ACROSS S AL/S MS...AND THIS NOSE OF 60 DEGREE DEWPOINTS WILL ADVECT NORTHWARD IN ADVANCE OF THE LARGE SCALE SYNOPTIC SYSTEM ON THE HEELS OF A 30-40KT LLJ. ECMWF/GFS/NAM HAVE GENERALLY COME TO CONSENSUS ON OVERALL TIMING OF SENSIBLE IMPACTS OF THE SYNOPTIC SYSTEM ON THE CWA...GENERALLY WITHIN 6 HOURS OF EACH OTHER. STILL PREFER SLIGHTLY SLOWER TIMING OF THE ECMWF MODEL...ENTERING NW GA IN THE 12Z-15Z PERIOD...THEN TRACKING TO THE ATL-AHN AREA BY 18Z...THEN INTO THE SE HALF OF THE CWA AFT 18Z. STILL PREFER SLIGHTLY SLOWER TIMING OF THE ECMWF. WINDOW OF OPPORTUNITY FOR CONVECTION WILL BE NARROW...BOTH IN DURATION AND AERIAL EXTENT. MINIMAL TO NO INSTABILITY EXISTS ACROSS NW GA DURING THE MORNING AS THE REMNANT CONVECTIVE ACTIVITY TRACKS ACROSS NW GA AND INTO NC/WC GA BEFORE 18Z. THUS DESPITE LOW-LEVEL SHEAR AND A 40KT LLJ...SEVERE THREAT MINIMAL AT THIS TIME. IN FACT...MUCH OF THIS ACTIVITY MAY MANIFEST ITSELF IN THE FORM OF RAIN SHOWERS. AS THE ACTIVITY SPREADS INTO THE SE HALF OF THE CWA...AFTERNOON HEATING POTENTIALLY INCREASES CAPES INTO THE 200-800 RANGE...MOSTLY ACROSS SC/SE GA. DEGREE AND INTENSITY OF CONVECTION WILL LARGELY DEPEND ON DEGREE OF HEATING THAT IS REALIZED...WHICH MAY BE REDUCED BY UPSTREAM CONVECTIVE CLOUD DEBRIS AND SHRA ACTIVITY. SPC HAS OUTLOOKED THE SE HALF OF THE CWA FOR A SLIGHT RISK OF SEVERE...BUT FURTHER EXAMINATION OF THE DETAILS SHOWS THAT THE BEST THREAT IS FURTHER EAST AND NORTH OF THE CWA...MORE INTO THE CAROLINAS. SITUATION IS CONDITIONAL ENOUGH THAT I WILL NOT INCLUDE SEVERE WORDING IN THE ZFP AT THIS TIME. PCPN THREAT ENDS QUICKLY BY 00Z...EXCEPT ACROSS THE FAR SE COUNTIES...AND ACROSS THE ENTIRE CWA BY 06Z. ONLY MODEST QPF AMOUNTS EXPECTED AT BEST...WITH MOST LOCATIONS AVERAGE 0.50 INCH OR LESS. THE HEAVIEST AMOUNTS SHOULD BE CONFINED TO THE NW CORNER AND IN ISOLD STRONGER CONVECTION EC SECTIONS THIS AFTERNOON. THE UPPER TROUGH WILL QUICKLY LIFT NE OF THE AREA OVERNIGHT...LEAVING MINIMAL POTENTIAL FOR WRAP AROUND MOISTURE. THUS...SKIES SHOULD CLEAR QUICKLY FROM SW TO NE OVERNIGHT AND EARLY FRI. DRY AND COOLER CONDITIONS WILL PREVAIL FOR THE REMAINDER OF THE SHORT TERM AS A LARGE SFC HIGH AND A MASSIVE AREA OF VERY DRY AIR SPREADS FROM THE MIDWEST INTO THE SE U.S. THIS PATTERN REMAINS ACROSS THE AREA INTO EARLY NEXT WEEK...WITH WEAK RIDGING DEVELOPING ALOFT. MAX TEMP FORECAST TODAY IS PROBLEMATIC. PREFER TO LEAN TOWARD THE SLIGHT WARMER MET MOS AND ECMWF GRIDDED MAX TEMPS...IN LINE WITH SLIGHTLY SLOWER TIMING OF SYSTEM. HOWEVER...ABUNDANT CLOUD COVER WILL LIKELY TEMPER READINGS ACROSS ALL EXCEPT EC/SE PARTS OF THE CWA. PLAN TO USE A MAV/MET BLEND FOR MAX TEMPS TODAY. GFS CONTINUES TO OVER ADVERTISE COOLING FRI-SAT...BUT WITH EACH SUCCESSIVE RUN TRENDS TOWARD THE WARMER ECMWF SOLUTION. THE MOST SIGNIFICANT COLD ADVECTION WILL PUSH INTO THE MID-ATLANTIC/NE U.S. AS THE UPPER TROUGH QUICKLY LIFTS OUT AND THE FLOW ALOFT TRENDS TOWARD ZONAL OVER THE SE U.S. THUS...WILL SIDE TOWARD THE WARMEST MOS READINGS FOR FRI-SAT...USING THE ECMWF GRIDDED TEMPS AS ADDITIONAL GUIDANCE. OVERALL IT WILL BE A VERY PLEASANT WEEKEND...WITH TEMPS CLOSER TO SEASONAL NORMALS INSTEAD OF THE RECORD HEAT OF RECENT DAYS. BREEZY CONDITIONS ARE EXPECTED FRI...BUT PROJECTED WIND SPEEDS WILL FALL WELL BELOW WIND ADVISORY CRITERIA. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE ENTIRE EXTENDED PERIOD AT THIS POINT LOOKS DRY AS HIGH PRESSURE...BOTH SURFACE AND ALOFT...BUILD AND STAGNATE ACROSS THE AREA AS A HIGHLY BLOCKED AND UNUSUAL UPPER ATMOSPHERIC PATTERN EVOLVES ACROSS THE U.S. HIGH AMPLITUDE UPPER TROUGHS WILL DEVELOP ONCE AGAIN IN THE WESTERN U.S...WITH AN EQUALLY STRONG WESTERN ATLANTIC UPPER TROUGH. A HIGH AMPLITUDE RIDGE WILL CONSEQUENTLY BUILD FROM THE MID-SOUTH INTO THE SE/SOUTHERN APPALACHIANS. SLOW RETROGRESSION OF THE LARGE SCALE PATTERN MAY OCCUR DURING THE LATER HALF OF THE EXTENDED...ALLOWING A BACKDOOR COLD FRONT TO POTENTIALLY APPROACH THE AREA FROM THE MID-ATLANTIC INTO THE SE U.S AS IT IS PUSHED SW BY THE STRONG WESTERN ATLANTIC UPPER TROUGH. THE ECMWF SUGGESTS LESS POTENTIAL FOR THIS TO OCCUR THAN THE GFS. EVEN THE GFS STOPS SHY OF BRINGING THIS FRONT INTO GA...SO WILL NOT PLAN ON IT OCCURRING AT THIS POINT. WILL ONLY ADVERTISE A MINOR INCREASE IN CLOUDS EASTERN SECTIONS AND NO POPS THROUGH THE LATER PORTION OF THE EXTENDED. OTHERWISE...MOSTLY SUNNY CONDITIONS AND A SLOW WARMING TREND ARE EXPECTED THROUGH THE WEEK. TEMPS WILL WARM A FEW DEGREES EACH DAY. HOWEVER...A RECURRENCE OF THIS WEEKS UNSEASONABLE AND RECORD MAX TEMPS IN THE 85 TO 90 DEGREE RANGE WITH LOWS IN THE 60S IS NOT EXPECTED. 850MB TEMPS HOLD MOSTLY IN THE +8C TO +10C RANGE...AS OPPOSED TO THE RECENT +16C VICINITY. MAX TEMPS WILL CLIMB SLOWLY FROM THE LOWER AND MID 70S EARLY IN THE WEEK INTO THE UPPER 70S TO NEAR 80 LATER IN THE WEEK...WITH MIN TEMPS RISING FROM THE 45-50 RANGE EARLY IN THE PERIOD TO MOSTLY 50S LATER IN THE WEEK. OVERALL...READINGS WILL STILL AVERAGE ABOVE NORMAL THROUGH THE PERIOD...BUT MEX READINGS APPEAR A TAD TOO LOW IN THE LATER PERIODS. 19 && .FIRE WEATHER... NO FIRE WEATHER CONCERNS TODAY...WITH CLOUD COVER AND SHRA/TSRA. MOST AREAS SHOULD AT LEAST GET SOME RAIN...ALTHOUGH THE AMOUNTS ARE QUESTIONABLE BASED ON DYING CONVECTION THIS MORNING AND POTENTIAL REDEVELOPMENT THIS AFTERNOON. WIND...SUNSHINE...AND A VERY DRY AIR MASS PUSH AFTERNOON RH VALUES BELOW CRITICAL LEVELS FOR FOUR OR MORE HOURS ACROSS NEARLY ALL THE CWA. WITH RAINFALL POTENTIAL TODAY UNKNOWN AND DRY FUELS ALREADY IN PLACE AND PROJECTED 10-20 MPH WINDS TODAY AND TONIGHT...WITH GUSTS...WILL GO AHEAD AND ISSUE A FWW FOR FRIDAY. A FWW IS DEFINITELY WARRANTED FOR SATURDAY AS A VERY DRY AIR MASS PREVAILS ACROSS THE CWA...ALONG WITH 10-15 MPH WINDS. THIS WILL LIKELY NEED TO BE UPGRADED TO A RFW TONIGHT OR TOMORROW. 19 && .AVIATION... LINE OF SHOWERS/T-STORMS CONTINUES ITS EASTWARD MOVEMENT...AND BASED ON CURRENT MOTION IT SHOULD BE INTO THE ATL AND CSG AREAS AROUND 14Z AND THE MCN AND AHN AREAS AROUND 16Z. BEHIND THE LINE...SCATTERED SHOWERS WHICH WILL NOT LAST MUCH MORE THAN A COUPLE OF HOURS AFTER THE INITIAL LINE OF CONVECTION. PUT A WINDOW OF 4 HOURS WITH THE SHOWERS/CONVECTION. AFTER THIS MOVES THROUGH WINDS BECOME WEST AND DRYING MOVES IN. BY 00Z MOST TAF SITES SHOULD BE VFR. STRONG CAA AND 30 TO 35 KTS WINDS AT H8 FRIDAY MORNING SHOULD BE ENOUGH TO PUSH WIND GUSTS TO NEAR 25 MPH AT ATL AFTER 14Z FRI. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 45 70 41 71 / 70 20 0 0 0 ATLANTA 67 45 67 45 71 / 70 10 0 0 0 BLAIRSVILLE 62 41 63 39 68 / 80 10 0 0 0 CARTERSVILLE 67 43 66 38 71 / 80 10 0 0 0 COLUMBUS 71 47 70 47 74 / 60 10 0 0 0 GAINESVILLE 68 45 68 45 70 / 80 10 0 0 0 MACON 75 47 72 42 75 / 70 20 0 0 0 ROME 67 43 66 37 71 / 100 10 0 0 0 PEACHTREE CITY 68 42 68 38 72 / 70 10 0 0 0 VIDALIA 81 56 74 49 76 / 70 60 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW... BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE... DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 19
Hazardous weather outlook, Apr 8, 11:27 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1127 AM EDT THU APR 8 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1127 AM EDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT OVER ALABAMA WILL MOVE ACROSS GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...WINDS GUSTING TO NEAR 35 MPH...AND PEA-SIZED HAIL. .DISCUSSION... WEAK TO MODERATE INSTABILITY WILL BE ALONG AND JUST AHEAD OF THE COLD FRONT AS IT SWEEPS ACROSS THE REGION TODAY AND THIS EVENING. CAPES WILL INCREASE TO 400 TO 600 ALONG AND AHEAD OF THE COLD FRONT. THIS WILL BE ENOUGH TO PRODUCE GUSTY WINDS AND SMALL HAIL. SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST AND EXIT THE SOUTHEAST PARTS OF CENTRAL GEORGIA BY 10 PM TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE BOTH FRIDAY AND SATURDAY AFTERNOON. FOR MORE INFORMATION ON THE DANGEROUS FIRE WEATHER CONDITIONS SEE THE LATEST FIRE WEATHER WATCH STATEMENT. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 8, 1:56 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 156 PM EDT THU APR 8 2010 GAZ052-053-066-067-081845- 156 PM EDT THU APR 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP... MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 245 PM EDT... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM TEXAS TO 6 MILES NORTHWEST OF ABBOTTSFORD...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP... MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WARESVILLE...FROLONA... ABBOTTSFORD...GLENN...TEXAS...CENTRALHATCHEE...WARES CROSSROADS... FRANKLIN...PLANT WANSLEY...HILLCREST...POWERS CROSSROADS...HANDY... CORINTH...HARRISONVILLE AND HOGANSVILLE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Apr 8, 2:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 PM EDT THU APR 8 2010 GAZ104>108-081945- 246 PM EDT THU APR 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CRISP...WILCOX... SUMTER...PULASKI AND DOOLY COUNTIES UNTIL 345 PM EDT... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF FORT EARLY...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CRISP... WILCOX...SUMTER...PULASKI AND DOOLY COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FORT EARLY...COBB... GEORGIA VETERANS MEMORIAL STATE PARK...RAINES...WENONA...RICHWOOD... CORDELE...EAST CRISP...HATLEY...TREMONT...SEVILLE...PITTS...PLEASANT VIEW...TIPPETTVILLE AND ROCHELLE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:04 AM EDT | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 10 hr |
| Apr 8, 5:04 AM EDT | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 47 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.